# SDR 20001127SH018

- Difficulty date: October 14, 2000
- Submitted: November 27, 2000
- Operation: General aviation
- Aircraft: N9005P
- Make and model: Piper PA-24-260
- Aircraft serial: 244466
- Engine: Lyc O540E4A5
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Location: Engine
- Part time: 2,035 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

ENGINE FAILED CATASTROPHICALLY IN-FLIGHT AND SUBSEQUENTLY AIRCRAFT LANDED GEAR UP NEXT TO CANAL.  INITIAL INSPECTION INDICATED ROD BEARING OR ROD CAP FAILURES.  MANUFACTURER''S INSPECTION RESULTS ARE PENDING.  (X)
